Because of its efficacy, IV furosemide has become a common medication administered to the critically ill adult. It is capable of causing serious complications if given without caution, without prior assessment of the patient's clinical status, or without careful monitoring of response to therapy. Furosemide has the potential to cause problems that are more than fluid and electrolyte imbalances. The nurse must be aware of toxic effects and how to minimize them when giving higher doses and, in renal failure. It is imperative for a patient's progress that his or her nurses have a knowledgeable and respectful attitude toward the drugs they administer.
Articles| March 01 1989
Furosemide: update on a commonly used drug
; ; ;
Crit Care Nurse (1989) 9 (2): 63-69.
- Views Icon Views
- Share Icon Share
- Tools Icon Tools
- Search Site
CL DePew, ME Smith, NS Hodge, GW Grow; Furosemide: update on a commonly used drug. Crit Care Nurse 1 March 1989; 9 (2): 63–69. doi: https://doi.org/10.4037/ccn1918.104.22.168
Download citation file: